Extra Strength Rogaine: Aged 5 Years in 2 Months, Even Though Hair Grew - Tacoma, WA
- updated 1 year ago
As a 25 year old female, one wouldn't think I...
- 15 Jun 2012
As a 25 year old female, one wouldn't think I would be a typical candidate for Rogaine - and I wasn't. I visited a hair transplant surgeon because I had a bald spot on my scalp from hair being ripped out a few years back and because my hair had been receding due to hypothyroidism. He suggested that I first use Rogaine 5% foam to improve my condition before going ahead with a more invasive procedure. The first few weeks were fine, I had noticed my fine hairs thickening, and I knew that if I had stopped using Rogaine, the results would disappear. Hence, I continued. As weeks went by, I noticed my skin was increasingly sensitive and flaky. Ah, perhaps it is my moisturizer. So I changed to the best, yet skin remained dry and flaky. Then dryness under the eyes became quite noticeable - these quickly turned into dark hollows under the eyes in a matter of weeks. I had dedicatedly been using the Rogaine morning and night, and not until dandruff occurred in my switch from foam to liquid that I made the connection between the ailment of my skin and the Rogaine. After all, our skin is the largest organ
of our body.
After I had terminated its use, my skin has improved slightly - only the flakiness and sensitivity - but all else has remained. The dark circles under my eyes and a loss of elasticity. I choose not to show photos for privacy purposes.
On a good note, my hair has remained full where I had been putting the Rogaine. However, if anything, I would rather have balding hair than look 5-10 years older than my real age. Depending how the Rogaine is stored in my body, it could take months to years to restore to my former self. My fear is that it may be permanent or damaging.
Please, a note to women, read as many reviews and side effects as you can before starting this product. There is a reason why Rogaine states women should not use it; unfortunately they don't care to elaborate why.
The dark circles under my eyes are still there,...
- 29 Jun 2012
The substance that makes Rogaine (minoxidil) was originally used for men to treat high blood pressure. One side effect of the usage was regrowth in hair, and so they developed it into a hair regrowth product. What I now realize is that I most likely developed severe hypotension from the Rogaine - which explains the pallor of my skin, lightheadedness, and the shallow breathing. Low blood pressure equals little blood being pumped to the veins or arteries, hence very little to the skin.
Before going on Rogaine, make sure you consult your general practitioner to check your blood pressure level. I'm surprised that Rogaine is not a prescription based product, and angered that they do not mention the risk of hypotension - overuse can generate serious health problems, and if not diagnosed in time, can cause permanent damage to the organs.
The under eye bags are now starting to get a...
- 5 Jul 2012
I called Rogaine to report the side effects and push for them to add risk of hypotension on the label, in which they were extremely cordial. They will be reimbursing me for the $60 I had spent, which I appreciate.
Hopefully the label change will come through and no more women or men will understand that any adverse affects from the Rogaine could possibly be correlated to hypotension and nothing else.
*Oops, correction in last paragraph - meant to say...
- 10 Jul 2012
My face is still quite gaunt. A friend who had...
- 26 Jul 2012
Had told me there were no side effects he knew of, but I am kindly assuming he's worked with few women of my age let alone women. At the same time, this would surprise me, considering he has been in the practice for over 10 years. Update: I talked with the Doctor again and he made no apology whatsoever. Was very nonchalant about the whole thing. Quite disappointing.